# SDR SIMA201019602

- Difficulty date: July 13, 2010
- Submitted: July 15, 2010
- Operation: Air carrier
- Aircraft: N668HH
- Make and model: Emb EMB-145LR
- Aircraft serial: 145785
- Aircraft time: 16,436 hours, 14,632 cycles
- System (JASC): 2312 · VHF Communications System
- Part: Antenna
- Part number: 162BMOD1
- Part serial: 18762
- Condition: Failed
- Location: Vhf Comm
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 4285 DURING THE CLIMBOUT THE CAPTAIN REPORTED, WITNESSED A LIGHTNING STRIKE TO THE NOSE OF THE AIRCRAFT FOLLOWED SHORTLY AFTER WITH COMM 1 GOING INOPERABLE AND COMM 2 BEING INTERMITTENT.  THE CAPTAIN DECLARED AN EMERGENCY AND RETURNED TO ORD.  THE AIRCRAFT LANDED OVERWEIGHT, HOWEVER THE RATE OF DESCENT WAS BELOW 360 FEET PER MINUTE ON TOUCHDOWN.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  SINCE LANDING WAS WITHIN CRITERA AS PER EMB-145 AMM 05-50-02; NO MAINTENANCE ACTION WAS NECESSARY IAW EMB-145 ETN  : EM-05-009.  REMOVED AND REPLACED NR 1 AND NR 2 VHF ANTENNA IAW EMB MM 23-12-04 AND SATISFACTORILY TESTED IAW EMB MM 23-12-00.  LEFT AILERON HAS BURN MARK ON OUTBOARD TRAILING EDGE.  TREATED AFFECTED AREA IAW EMB SRM 57-60-01.  CLEANED AFFECTED AREA, APPLIED SPEED TAPE  PER SRM 57-60-01.  LEFT WING TIP HAS LIGHTNING BURN MARK ON TRAILING EDGE.  REMOVED AND REPLACED THE LEFT WING TIP IAW EMB 145 AMM 57-30-00.  THE AIRCRAFT WAS RETURNED TO SERVICE.
